MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA MED LONG APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA MED LONG APPLIER; CLIP, IMPLANTABLE
Catalog Number MCM30
Medical Device Problem Codes Mechanical Problem (1384); Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 2/9/2026.B3: exact event date unk, entered 1/1/2026 as only the year was provided.D4: batch # z70466.Investigation summary: the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the mcm30 device was returned with a clip in jaws and with no apparent damage.In addition, three (3) tyvek (823d53, 813d95) were returned along with the instrument.In an attempt to replicate the reported incident, the device was tested for functionality.Upon testing, the device was cycled and it fed and formed the remaining eleven (11) clips as intended.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.Ensure that a clip is in the jaws.Position the jaws so that the clip completely surrounds the vessel to be ligated.Fully squeeze the handles together until they stop.As the handles are squeezed, the clip closes and occludes the vessel or tubular structure.Fully release the handles to return the instrument to its original open position.The next clip is automatically advanced.Inspect the jaws after each clip application to ensure the presence of a new clip before applying the next clip.Repeat steps as necessary to continue ligation of tissue.For optimal performance, periodically clean the instrument during the procedure by submerging the jaw and distal end of the applier shaft in saline.The event described could not be confirmed as the device performed without any difficulties noted.Device history review: a manufacturing record evaluation was performed for the finished device batch z70466 number, and no non-conformances were identified.Additional information was requested and the following was obtained: i would like to add some information regarding this clip applier incident.Initially, it was reported to me that the product code was el5ml, that was incorrect.I recently learned the correct product code is mcm30.The procedure type was a diep flap procedure.The malfunction of the clip applier being returned is; the applier initially fired clips, then upon trying to deploy an additional clip, no clip fired.Then upon trying to deploy an additional clip after no clip fired, two clips were deployed at the same time with one close of the triggers.1.Did any patient harm occur due to the microscope and clip applier malfunctioning? no.Patient harm other than blood loss requiring transfusion and return to or and prolonged hospital stay.2.Do you believe that the possible "misfiring" of the clip applier is attributed to the pseudoaneurysm occurring? the misfiring is the reason for pseudoaneurysm as the blood exavastion was noted next to the clip.I am returning one clip applier, however, there were several mcm30 clip appliers opened during this case.The or staff was not sure which packaging was from the clip applier that malfunctioned.They have included several tyvek packaging covers to be returned with the malfunctioning stapler.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the patient receive any preoperative chemotherapy or radiation? were there any issues noted with staple formation? if so, please describe the shape and location.What was the total estimated blood loss (ml)? what was the pre and postoperative anti-coagulant and pain management protocol? was the bleeding intraluminal or extraluminal? was the clip applier fired plastic to plastic each time? did the clip cut the vessel? did the jaws cut the vessel? where does the surgeon believe the bleeding came from? did they see the clip form around the vessel before firing? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep that during an unknown procedure, the device misfired.The patient experienced blood loss requiring transfusion, a return to the operating room, and a prolonged hospital stay.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24292860
Report Number3005075853-2026-01148
Device Sequence Number21181551
Product Code GDO
UDI-Device Identifier10705036002482
UDI-Public(01)10705036002482(17)301031(10)823D53
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCM30
Device Lot Number823D53
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown